Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 184, NWS Memphis, TN

June 8, 20145 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2014, 6:23 PM CDT for 5 counties in Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2014, 6:23 PM CDT (23:23 UTC)
Expired
Jun 8, 2014, 6:44 PM CDT
In force
21 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:07 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 8, 4:07 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT SUN JUN 8 2014

.DISCUSSION...
UPPER LEVEL SHORT WAVE WILL MOVE INTO THE AREA TONIGHT BRINGING
SOME RAIN AND THEN AN UPPER LEVEL LOW AND SURFACE LOW MOVE CLOSER
TO THE MID-SOUTH WHICH WILL BRING SOME HEAVY RAIN TO THE MID-SOUTH
MONDAY AND TUESDAY. HAVE ISSUED A FLASH FLOOD WATCH FOR THE HEAVY
RAIN. SOME AREAS MAY SEE 4 INCHES. MOST AREAS WILL SEE BETWEEN 2 TO
3 INCHES BY TUESDAY EVENING.

THE BEGINNING OF THE WEEK WILL BE SIMILAR TO THE LAST COUPLE OF
DAYS WITH CONVECTION ACROSS THE MID-SOUTH AND SOME SEVERE WEATHER
POSSIBLE...ESPECIALLY ON MONDAY.

THE UPPER LEVEL LOW MOVES ACROSS THE MID-SOUTH ON TUESDAY EVENING.
HOWEVER...THE LATER HALF OF THE WEEK WILL CONTINUE TO BE
UNSETTELED AS SOME UPPER LEVEL WAVES MOVE THROUGH THE MID-SOUTH.

TLSJR

&&

.AVIATION...

18Z TAF CYCLE (08/18Z-09/18Z)

MVFR CEILINGS ARE POSSIBLE AT KMKL AND KTUP EARLY THIS
AFTERNOON...OTHERWISE VFR CONDITIONS WILL OCCUR AT THE TAF SITES
THIS AFTERNOON AND EVENING. A WARM FRONT WILL LIFT THROUGH THE
REGION LATE TONIGHT AND MONDAY MORNING. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP BEGINNING AFTER 06Z AND
CONTINUING THROUGH THE REMAINDER OF THE PERIOD...CONDITIONS
GRADUALLY BECOMING PREDOMINATELY MVFR.

WINDS THIS AFTERNOON N-NE 7-8 KTS. WINDS TONIGHT AND MONDAY
MORNING TURNING TO THE EAST THEN SE AT 5-8 KTS.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
     FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
     FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
     ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
     FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jun 8, 4:54 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
454 AM CDT SUN JUN 8 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
454 AM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
EASTERN ARKANSAS INTO NORTH MISSISSIPPI. THE PRIMARY SEVERE
WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALIZED
HEAVY RAINFALL AND FLOODING WILL ALSO BE A THREAT IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK.
THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE
STORMS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS SOUTHERN
PORTIONS OF THE MID SOUTH. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED
OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE
STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND
LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND
DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE
IN MEMPHIS TENNESSEE.

JLH

In the hours before

Local storm report, Jun 8, 6:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     W HOUSTON               33.90N 89.00W
06/08/2014                   CHICKASAW          MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN WEST OF HOUSTON.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:18 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy57 min
Jun 7, 7:51 PM CDTFlash Flood WarningMEGFayette, Hardeman3 hr
Jun 8, 1:25 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion8 days
Jun 8, 3:55 PM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more51 hr
Jun 7, 7:33 PM CDTSevere Thunderstorm WarningMEGTunica27 min
Jun 7, 7:37 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tate, Tunica38 min
Jun 7, 7:54 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica51 min
Jun 7, 8:05 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union55 min
Jun 7, 8:34 PM CDTSevere Thunderstorm WarningMEGDeSoto, Lafayette, Marshall, Panola, Tate, Union26 min
Jun 7, 8:38 PM CDTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo3 hr
Jun 7, 8:54 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tate, Tippah and 1 more51 min
Jun 7, 9:26 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union3 hr
Jun 7, 9:43 PM CDTSpecial Weather StatementMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss47 min
Jun 8, 5:15 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw45 min
Jun 8, 5:57 PM CDTSevere Thunderstorm WarningMEGChickasaw48 min
Jun 7, 7:09 PM CDTSevere Thunderstorm WarningMEGLee, Phillips36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.